OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Stephen A. Burns
  • Vol. 23, Iss. 2 — Feb. 1, 2006
  • pp: 455–460

Operator expansions for polarization mode dispersion analysis and compensation

David O. Yevick, Tao Lu, Weihong Huang, and Witold Bardyszewski  »View Author Affiliations


JOSA A, Vol. 23, Issue 2, pp. 455-460 (2006)
http://dx.doi.org/10.1364/JOSAA.23.000455


View Full Text Article

Enhanced HTML    Acrobat PDF (491 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We present analytic third- and fourth-order expansions of the Jones matrix as products of exponentials of individual matrices. In our first formalism, these are polarization mode dispersion (PMD) matrices of definite orders. We then discuss an alternative procedure that instead employs exponentials of general skew-Hermitian matrices with a low-order dependence on the deviation of the optical frequency from a central reference frequency. Our expressions correspond to PMD compensators formed from a succession of relatively simple optical components each of which has the frequency response of a single operator in the product.

© 2006 Optical Society of America

OCIS Codes
(060.2310) Fiber optics and optical communications : Fiber optics
(060.2330) Fiber optics and optical communications : Fiber optics communications
(060.2360) Fiber optics and optical communications : Fiber optics links and subsystems
(060.2420) Fiber optics and optical communications : Fibers, polarization-maintaining
(060.4510) Fiber optics and optical communications : Optical communications

ToC Category:
Fiber Optics and Optical Communications

History
Original Manuscript: January 5, 2005
Revised Manuscript: April 4, 2005
Manuscript Accepted: May 18, 2005

Citation
David O. Yevick, Tao Lu, Weihong Huang, and Witold Bardyszewski, "Operator expansions for polarization mode dispersion analysis and compensation," J. Opt. Soc. Am. A 23, 455-460 (2006)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-23-2-455

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited